W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Back to Search Results |
| Catalog Number |
PXC201200 |
| Medical Device Problem Codes |
Device-Device Incompatibility (2919); Migration (4003)
| Health Effect - Clinical Codes |
Ruptured Aneurysm (4436); Aneurysm expansion (4597); Clinical Endoleak (4843)
| Date of Event |
06/28/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
The following was reported to gore: on (b)(6) 2009, the patient underwent an endovascular treatment of an abdominal aortic aneurysm using gore® excluder® aaa endoprostheses.A trunk ipsilateral leg endoprosthesis and a contralateral leg were implanted.The contralateral leg was implanted in the left limb.On (b)(6) 2024, the patient came to the hospital complaining a stomachache.A ct revealed the abdominal aortic aneurysm rupture and suspected a distal type i endoleak from the right leg, a distal type i endoleak from the left leg, a proximal endoleak and/or a type iiia endoleak.Reportedly, the patient vital signs are stable.An urgent evar was performed to treat them.A contralateral leg endoprosthesis was implanted to extend the right leg because the distal type i endoleak from the right leg was suspected.It was not confirmed an obvious endoleaks from the proximal of the trunk and the distal of the left leg.It was observed that a gate of trunk ipsilateral leg endoprosthesis and a contralateral leg endoprosthesis are disconnected.Therefore, an additional contralateral leg endoprosthesis was implanted to reline the gate and the contralateral leg endoprosthesis.An angiography revealed no obvious endoleaks and the procedure was concluded.The patient tolerated the procedure.On the next day, a hematoma in the abdominal was reduced and an extubation was done.The physician stated that it is unknown from when the gate and the contralateral leg were disconnected and whether an overlap length was enough or short at the initial procedure because the initial procedure was performed at another hospital.The following additional information was reported.A follow-up ct data taken in another hospital on (b)(6) , 2015 was confirmed and it was observed that the diameter of aaa was about 67 mm and the gate of the trunk ipsilateral leg endoprosthesis and the contralateral leg endoprosthesis were overlapped from the bifurcation of the trunk ipsilateral leg endoprosthesis.Therefore, the contralateral leg endoprosthesis moved distally during the follow-up period since until the reintervention and it disconnected from the gate.The diameter of aaa on (b)(6) 2024 was 176 x 114 mm.A post operative ct on (b)(6) 2024 showed aaa became small slightly, the type iiia endoleak was resolved, and the distal type i endoleak form the left leg was suspected because the landing length was short.A reintervention to treat the suspected distal type i endoleak is planned.
Additional Manufacturer Narrative
H3: code "other" was selected as the medical device remains implanted.Return not possible.H6: a review of the manufacturing records for the device verified that the lot met all pre-release specifications.H6: code d12: according to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and/or require intervention include, but are not limited to: endoleak, component migration, aneurysm enlargement, aneurysm rupture.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
The following was reported to gore: on (b)(6) 2009, the patient underwent an endovascular treatment of an abdominal aortic aneurysm using gore® excluder® aaa endoprostheses.A trunk ipsilateral leg endoprosthesis and a contralateral leg were implanted.The contralateral leg was implanted in the left limb.On (b)(6)2024, the patient came to the hospital complaining a stomachache.A ct revealed the abdominal aortic aneurysm rupture and suspected a distal type i endoleak from the right leg, a distal type i endoleak from the left leg, a proximal endoleak and/or a type iiia endoleak.Reportedly, the patient vital signs are stable.An urgent evar was performed to treat them.A contralateral leg endoprosthesis was implanted to extend the right leg because the distal type i endoleak from the right leg was suspected.It was not confirmed an obvious endoleaks from the proximal of the trunk and the distal of the left leg.It was observed that a gate of trunk ipsilateral leg endoprosthesis and a contralateral leg endoprosthesis are disconnected.Therefore, an additional contralateral leg endoprosthesis was implanted to reline the gate and the contralateral leg endoprosthesis.An angiography revealed no obvious endoleaks and the procedure was concluded.The patient tolerated the procedure.On the next day, a hematoma in the abdominal was reduced and an extubation was done.The physician stated that it is unknown from when the gate and the contralateral leg were disconnected and whether an overlap length was enough or short at the initial procedure because the initial procedure was performed at another hospital.The following additional information was reported.- a follow-up ct data taken in another hospital on (b)(6) 2015 was confirmed and it was observed that the diameter of aaa was about 67 mm and the gate of the trunk ipsilateral leg endoprosthesis and the contralateral leg endoprosthesis were overlapped from the bifurcation of the trunk ipsilateral leg endoprosthesis.Therefore, the contralateral leg endoprosthesis moved distally during the follow-up period since until the reintervention and it disconnected from the gate.- the diameter of aaa on june 28, 2024 was 176 x 114 mm.- a post operative ct on (b)(6) 2024 showed aaa became small slightly, the type iiia endoleak was resolved, and the distal type i endoleak form the left leg was suspected because the landing length was short.A reintervention to treat the suspected distal type i endoleak is planned.The following additional information was provided on (b)(6) 2025.On (b)(6) 2024, a ct revealed the aneurysm enlargement and a type ii endoleak from the right internal iliac artery.On (b)(6) 2025, a reintervention was performed.A ct didn¿t reveal endoleaks, but it was suspected the proximal type i endoleak and the distal type i edoleak of the left leg.Therefore, an aorta extender endoprosthesis was implanted proximally and a contralateral leg endoprosthesis was implanted distally of the left leg.Afterward, it was confirmed there was no endoleak by an angiography.The ct suspected the type ii endoleak from the right internal iliac artery, but the type ii endoleak was not confirmed during the reintervention.There was no treatment for the type ii endoleak.The patient tolerated the procedure.The physician stated that a landing zone length of proximal and distal had been short.The physician suggested that the proximal type i endoleak, the distal type i endoleak, and the type ii endoleak might have been involved with the aneurysm enlargement.
Additional Manufacturer Narrative
Updated b4.